Discussions that mention gemfibrozil

High Cholesterol board


Quote from ediot:
Well it has been 3 months now since I was put on Tricor145 for extremely elevated TG levels. It read 1859. I am due for a blood test next week and a follow up with MD as well. I have made changes. I walk daily. Lift weights 4 times a week. I take an omega 3 supplement. I have watched what I eat, although it never has been an issue. I have lost 12 pounds. Okay here it is, I have had a glass or two of an adult beverage each night for the past week. I will blame it on the holiday. I am wondering if anyone else who has high TG's and takes care of themselves but occasionally gets lax, what were the results of the bloodwork following the implementation of meds and lifestyle changes? Thanks.


My numbers have never been as high as yours, but I have had trigs of 685mg/dL before. I went on gemfibrozil at first, but switched to tricor awhile back as I also take a statin (fibrate+statin is high risk of side effects anyway, but gemfibrozil+statin is the worst combination).

It's pretty well documented that even a little alcohol can cause large increases in plasma triglyceride levels. I've seen evidence of it in a couple of my own past lipid panels, and it seems to take a couple of weeks to come back down too (I've had lots of repeat lipid panels in the past couple of years as I try to find a stable solution to my mixed hyperlipidemia problem).

Basically, I now have just given up alcohol, except for an occasional drink or two (never more then two) on major holidays like Thanksgiving and Christmas dinners (and, okay, I had two low carb light beers on the 4th, but my next lipid panel isn't for 3 weeks).

I'm sure that's not the response you wanted to hear, but it seems the way things are for folks with elevated trigs.

Oh, and if I were you, I'd push the blood draw for the lipid panel off by at least another week or two. If you've had a couple of drinks a day for several days now, I'd bet money that your trigs will be elevated next week (coming down, sure, but still not down to whatever low point you've really acheived with the meds, exercise and diet).